Almost a century ago, the April 9, 1929, issue of the International Herald Tribune reported the death of three young brothers. All of them had been given a dose of thallium acetate 10 times what was intended, because of a decimal-point error. Decimal-point errors occur regularly. For instance, on October 7, 1998, The Newu York Times reported the death of a 10-month-old from a decimal-point error. In May 2001, the Canadian Institute of Safe Medication Practice (ISMP) reported two deaths caused by decimal-point errors: In two separate cases, .5 mg of morphine was misread as 5 mg. The ISMP…
You must be a member of SIGCHI, a subscriber to ACM's Digital Library, or an interactions subscriber to read the full text of this article.
GET ACCESSJoin ACM SIGCHI
In addition to all of the professional benefits of being a SIGCHI member, members get full access to interactions online content and receive the print version of the magazine bimonthly.
Subscribe to the ACM Digital Library
Get access to all interactions content online and the entire archive of ACM publications dating back to 1954. (Please check with your institution to see if it already has a subscription.)
Subscribe to interactions
Get full access to interactions online content and receive the print version of the magazine bimonthly.
No Comments Found